Approximations diophantiennes des nombres sturmiens
Journal de théorie des nombres de Bordeaux, Volume 14 (2002) no. 2, p. 613-628

Generalizing previous results of Ferenczi-Mauduit and Bullett-Sentenac, we prove that any sturmian number (with sturmian dyadic expansion) enjoys very sharp diophantine approximation properties, depending only on the angle of the sturmian sequence.

Nous établissons pour tout nombre sturmien (de développement dyadique sturmien) des propriétés d'approximation diophantienne très précises, ne dépendant que de l'angle de la suite sturmienne, généralisant ainsi des travaux antérieurs de Ferenczi-Mauduit et Bullett-Sentenac.

@article{JTNB_2002__14_2_613_0,
     author = {Queff\'elec, Martine},
     title = {Approximations diophantiennes des nombres sturmiens},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux I},
     volume = {14},
     number = {2},
     year = {2002},
     pages = {613-628},
     zbl = {1076.11044},
     mrnumber = {2040697},
     language = {fr},
     url = {http://www.numdam.org/item/JTNB_2002__14_2_613_0}
}
Queffélec, Martine. Approximations diophantiennes des nombres sturmiens. Journal de théorie des nombres de Bordeaux, Volume 14 (2002) no. 2, pp. 613-628. http://www.numdam.org/item/JTNB_2002__14_2_613_0/

[1] W.W. Adams, J.L. Davison, A remarkable class of continued fractions. Proc. Amer. Math. Soc. 65 (1977), 194-198. | MR 441879 | Zbl 0366.10027

[2] J.-P. Allouche, J.L. Davison, M. Queffélec, L.Q. Zamboni, Transcendence of Sturmian or morphic continued fractions. J. Number Theory 91 (2001), 39-66. | MR 1869317 | Zbl 0998.11036

[3] J.-P. Allouche, L.Q. Zamboni, Algebraic irrational binary numbers cannot be fixed points of non-trivial constant length or primitive morphisms. J. Number Theory 69 (1998), 119-124. | MR 1611101 | Zbl 0918.11016

[4] P. Arnoux, G. Rauzy, Représentation géométrique de suites de complexité 2n + 1. Bull. Soc. Math. France 119 (1991), 199-215. | Numdam | MR 1116845 | Zbl 0789.28011

[5] V. Berthé, Fréquences des facteurs des suites sturmiennes. Theoret. Comput. Sci. 165 (1996), 295-309. | MR 1411889 | Zbl 0872.11018

[6] P.E. Böhmer, Über die Transzendenz gewisser dyadischer Brüche. Math. Ann. 96 (1926), 367-377. Erratum ibid. page 735. | JFM 52.0188.02 | MR 1512324

[7] T. Bousch, Le poisson n'a pas d'arête. Ann. Inst. H. Poincaré Probab. Stat. 36 (2000) 489-508. | Numdam | MR 1785392 | Zbl 0971.37001

[8] S. Bullett, P. Sentenac, Ordered orbits of the shift, square roots, and the devil's staircase. Math. Proc. Camb. Philos. Soc. 115 (1994), 451-481. | MR 1269932 | Zbl 0823.58012

[9] L.V. Danilov, Some classes of transcendent al numbers. English Translation in Math. Notes Acad. Sci. USSR 12 (1972), 524-527. | MR 316391 | Zbl 0253.10026

[10] J.L. Davison, A series and its associated continued fraction. Proc. Amer. Math. Soc. 63 (1977), 29-32. | MR 429778 | Zbl 0326.10030

[11] F.M. Dekking, Transcendance du nombre de Thue-Morse. C. R. Acad. Sci. Paris, Sér. A-B 285 (1977), 157-160. | MR 457363 | Zbl 0362.10028

[12] F.M. Dekking, On the Thue-Morse measure. Acta Universitatis Carolinae, Math. Phys. 33 (1992), 35-40. | MR 1287223 | Zbl 0790.11017

[13] S. Ferenczi, C. Mauduit, Transcendence of numbers with a low complexity expansion. J. Number Theory 67 (1997), 146-161. | MR 1486494 | Zbl 0895.11029

[14] G.H. Hardy, E.M. Wright, An introduction to the theory of numbers. Clarendon Press, Oxford Univ. Press, 1979. | MR 568909 | Zbl 0423.10001

[15] A. Hurwitz, Über die Kettenbruch-Entwicklung der Zahl e. Mathematische Werke, Bd 2 Basel, Birkhaüser, 1933, 129-133.

[16] T. Komatsu, A certain power series and the inhomogeneous continued fraction expansions. J. Number Theory 59 (1996), 291-312. | MR 1402610 | Zbl 0872.11033

[17] P. Liardet, P. Stambul, Séries de Engel et fractions continuées. J. Théor. Nombres Bordeaux 12 (2000), 37-68. | Numdam | MR 1827837 | Zbl 1007.11045

[18] J.H. Loxton, A.J. Van Der Poorten, Arithmetic properties of the solutions of a class of functional equations. J. Reine Angew. Math. 330 (1982), 159-172. | MR 641817 | Zbl 0468.10019

[19] M. Morse, G.A. Hedlund, Symbolic dynamics II: Sturmian trajectories. Amer. J. Math. 62 (1940), 1-42. | JFM 66.0188.03 | MR 745 | Zbl 0022.34003

[20] K. Nishioka, I. Shiokawa, J.-I. Tamura, Arithmetical properties of a certain power series. J. Number Theory 42 (1992), 61-87. | MR 1176421 | Zbl 0770.11039

[21] G.N. Raney, On continued fractions and finite automata. Math. Ann. 206 (1973), 265-283. | MR 340166 | Zbl 0251.10024

[22] D. Ridout, Rational approximations to algebraic numbers. Mathematika 4 (1957), 125-131. | MR 93508 | Zbl 0079.27401

[23] K.F. Roth, Rational approximations to algebraic numbers. Mathematika 2 (1955), 1-20. Corrigendum, page 168. | MR 72182 | Zbl 0064.28501

[24] R.N. Risley, L.Q. Zamboni, A generalization of Sturmian sequences: combinatorial structure and transcendence. Acta Arith. 95 (2000) 167-184. | MR 1785413 | Zbl 0953.11007

[25] J. Shallit, Real numbers with bounded partial quotients: a survey. Enseign. Math. 38 (1992), 151-187. | MR 1175525 | Zbl 0753.11006

[26] H.J.S. Smith, Note on continued fractions. Messenger Math. 6 (1876), 1-14. | JFM 08.0107.01

[27] J.-I. Tamura, A class of transcendental numbers having explicit g-adic and Jacobi-Perron expansions of arbitrary dimension. Acta Arith. 71 (1995), 301-329. | MR 1339134 | Zbl 0828.11036

[28] A.J. Van Der Poorten, An introduction to continued fractions. In Diophantine Analysis London Math. Soc. Lecture Note Ser., 109, Cambridge University Press, 1986, 99-138. | MR 874123 | Zbl 0596.10008